1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Missed nighttime Lantus dose

Discussion in 'Ask A Question' started by El_em, Mar 12, 2020.

  1. El_em

    El_em Type 1 · Member

    Messages:
    13
    Likes Received:
    4
    Trophy Points:
    43
    Hi

    I missed my lantus dose last night at 10pm, wasn’t sure what to do and my diabetic nurse is on holiday - another nurse told me to take half my dose now and then my normal dose again tonight as usual.

    This strikes me as potentially dangerous - surely I think have 1.5x the dose in my system overnight? Has this happened to anyone else? Could I just use regular doses of my mealtime insulin (novorapid) to control my sugars until tonight instead?

    thanks
     
  2. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    11,855
    Likes Received:
    10,061
    Trophy Points:
    298
    Hi @El_em .

    What the other nurse advised.

    Sounds about right.. You're aprox 12 hours late with your lantus.? (10am now.)
    I take lantus, if I wake up around six hour later & realise? I would take 3/4 the amount..

    Just keep a close eye on the BGs during the day.
     
    • Agree Agree x 1
  3. porl69

    porl69 Type 1 · Well-Known Member

    Messages:
    3,555
    Likes Received:
    4,004
    Trophy Points:
    198
    Will agree with @Jaylee on this. Go with what the nurse has told you. With no background insulin in your system you will run high all day and will be, more than likely, giving yourself a fair few jabs for corrections
     
    • Like Like x 1
  4. Ushthetaff

    Ushthetaff Type 1 · Well-Known Member

    Messages:
    197
    Likes Received:
    141
    Trophy Points:
    83
    I’ve done it and taken half the amount just make sure you take bs regularly as sugars can be a bit erratic , I set alarm on my phone now to remind me , I’m on Levimir now so have to split them am and pm
     
  5. El_em

    El_em Type 1 · Member

    Messages:
    13
    Likes Received:
    4
    Trophy Points:
    43
    Ok thank you everyone!
     
    • Friendly Friendly x 1
  6. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    11,855
    Likes Received:
    10,061
    Trophy Points:
    298
    I appreciate your logic & concern regarding stacking the basal come evening?

    Just keep a closer eye than usual on the BGs. Having basal on board hopefully, should make it less of a roller coaster than your original proposition just using novorapid.?
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook